Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having periods. Had diarrhea after removing tampon. Developed itchy rash on hands and feet. Related to toxic shock?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I'm a 40 year old female who is currently menstruating. I wore a tampon overnight this past Tuesday & then wore another super absorbency tampon approximately 10 hours on Wednesday. Wednesday evening after removing the tampon, I had a bout of diarrhea briefly but more
concerning is that I developed an itchy rash on my hands & now my feet. I have no other symptoms of toxic shock such as low blood pressure, fever,...Is it possible that this rash is related to toxic shock?
Posted Fri, 9 Aug 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Any infection either viral or bacterial can cause some local allergic itch on your skin.
There is nothing to be worried for this.
In case itch is bothering you,you may take oral Benadryl capsule and apply local lactocalamine lotion.
In case your itch or rash doesn't subside or if it flares up,then you are advised to consult your doctor or a dermatologist for proper examination,diagnosis and treatment.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor